Alert archive / West Virginia / Winter Storm Warnings in 2019

Winter Storm Warning 6, NWS Pittsburgh, PA

March 2, 20195 counties in Pennsylvania; 6 counties in West Virginia

NWS Pittsburgh, PA issued this winter storm warning at Mar 2, 2019, 1:31 PM EST for 5 counties in Pennsylvania; 6 counties in West Virginia. It took effect at Mar 3, 2019, 9:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2019, 1:31 PM EST (18:31 UTC)
In effect from
Mar 3, 2019, 9:00 AM EST
Expired
Mar 4, 2019, 1:00 AM EST
In force
16 hr
Issued by
NWS Pittsburgh, PA

Counties Allegheny County, PA, Fayette County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 2, 11:49 AM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 2, 11:49 AM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1149 AM EST Sat Mar 2 2019

.SYNOPSIS...
Dry but cold today. Widespread snowfall is expected with Sunday
low pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
Another shortwave trough will skirt north of our region today,
with scattered snow showers possible this afternoon across
northern counties and ridges where soundings indicate weak
instability. Otherwise, weak cold advection will keep temps just
below seasonal averages.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A large scale winter storm is still progged to move across the
Deep South and into the Mid-Atlantic Sunday into Monday morning,
producing accumulating snow across our region. A Winter Storm
Watch remains in effect for higher elevations Sunday into Monday
morning where better confidence in higher totals exists.

Elsewhere, there remains uncertainity regarding the location of
the highest accumulating snow. However, model indications of
coupled jet support, saturation up through the dendritic growth
zone, and frontogenesis across our area provide support for
decent snowfall accumulations area-wide.

Snowfall end timing Sunday evening will be determined on
location and magnitude of deformation zone and how quickly it
will pass through the area. Generally, accumulating snow should
end before midnight across most with the exception of the ridge
zones where snowfall may linger into the early overnight period.

Dry weather is anticipated Monday under building high pressure.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The first half of the week will be characterized by well-below
average temperatures due to consistent upper-troughing.
Moderation is expected thereafter in southwest flow and warm
advection.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Stubborn MVFR/local IFR cigs are still expected to improve to
low-end VFR this afternoon with passage of a weak reinforcing
frontal boundary. That boundary will veer wind slightly to the
west and maintain speed nr 10 kts until evening.

Otherwise, condition deterioration is confidently forecast on
Sunday as a strong shortwave trough spreads snow over the
region.

.Outlook...
Cig restrictions are then possible through Wed with broad upper
troughing and cold advection.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Storm Watch from Sunday morning through Monday morning
     for MDZ001.
OH...None.
PA...Winter Storm Watch from Sunday morning through Monday morning
     for PAZ074-076.
WV...Winter Storm Watch from Sunday morning through Monday morning
     for WVZ510>514.

&&
Hazardous weather outlook, Mar 2, 4:08 AM EST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
408 AM EST Sat Mar 2 2019

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-030915-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
408 AM EST Sat Mar 2 2019

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Accumulating snow is expected Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-PAZ074-076-WVZ510>514-030915-
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
408 AM EST Sat Mar 2 2019

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for western Maryland, southwest
Pennsylvania and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:59 AM ESTWinter Storm WatchPBZFayette, Westmoreland10 hr
Mar 2, 1:31 PM ESTWinter Weather AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more35 hr

Nearby

Winter Storm Warnings in West Virginia, 2019Winter Storm Warnings in Pennsylvania, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.